Alert archive / Oklahoma / Red Flag Warnings in 2022
Red Flag Warning 13, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Jul 26, 2022, 4:25 AM CDT for 7 counties in Oklahoma. It took effect at Jul 26, 2022, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2022, 4:25 AM CDT (09:25 UTC)
- In effect from
- Jul 26, 2022, 12:00 PM CDT
- Expired
- Jul 26, 2022, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Nowata County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2609 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
782 WWUS84 KTSA 260925 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 425 AM CDT Tue Jul 26 2022 ...Critical fire weather conditions expected today... OKZ054>057-059>061-064-270200- /O.UPG.KTSA.FW.A.0004.220726T1700Z-220727T0200Z/ /O.NEW.KTSA.FW.W.0013.220726T1700Z-220727T0200Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek- 425 AM CDT Tue Jul 26 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR PARTS OF NORTHEAST OKLAHOMA FOR VERY DRY FUELS WITH LOW HUMIDITY AND EXTREME TEMPERATURES... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon today to 9 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Oklahoma, Osage, Washington, Nowata, Craig, Pawnee, Tulsa, Rogers, and Creek counties. * WIND...South to southwest wind gusting to around 20 miles an hour. * HUMIDITY...18 to 25 percent. * TEMPERATURE...105 to 109 degrees. * IMPACTS...Any fires that develop will likely spread rapidly and may exhibit extreme behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Jul 26, 12:12 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 26, 12:12 AM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1212 AM CDT Tue Jul 26 2022
...New AVIATION...
.SHORT TERM...
(The rest of tonight)
Issued at 935 PM CDT Mon Jul 25 2022
Short term forecast on track this evening with no significant
changes anticipated. Hot conditions again expected on Tuesday,
including an elevated fire weather threat as gusty southwest winds
begin to increase. Update has been sent.
&&
.LONG TERM...
(Tomorrow through Monday)
Issued at 212 PM CDT Mon Jul 25 2022
Some long-awaited relief form the hot and dry conditions is on the
way. But first, we have to get through a few more hot days.
Tuesday looks to be the hottest day of this stretch with sfc
boundary remaining to the north and a bit of a southwest component
to the low level wind fields. Many areas will see temps in the
105-109 range with some HI values exceeding 110 as well, and the
Excessive Heat Warning will be maintained. Fire weather
conditions will become more concerning across northeast OK
Tuesday afternoon with lower dew points, especially N of I-44 and
along/west of U.S. 75 where RH values may drop below 20%. Wind
speeds will not be overly strong, but in this environment any
fires can take off quickly without aid from the winds. Given the
volatile fuel situation, have issued a Fire Weather Watch
generally NW of I-44 for Tuesday.
By Wednesday the temperatures will back off slightly but may still
see a few spots around 105 for highs. A Heat Advisory will be
issued for Wed, noting that some areas may need an upgrade as dew
points could being to creep back up as well. There is a hint that
a few showers or storms could brush far northern areas Tue night,
with a better chance of re-development Wed afternoon across NE OK
and NW AR as sfc boundary drops a little farther south.
Upper ridge will undergo a more meaningful breakdown by Thu/Fri
with Cold front eventually pushing through. Thursday should be
less hot due to expanding precip coverage, but southern parts of
the area may need a heat advisory that day as well. More
substantial relief in the form of more widespread wetting rainfall
and notably cooler temperature will finally arrive for most of the
area by Friday, with the trend likely continuing into Saturday.
Multiple rounds of showers and thunderstorms could bring some
heavy amounts as well.
Alas, this break will be fairly short-lived as the large upper
ridge shifts back over the plains next week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1208 AM CDT Tue Jul 26 2022
WS remark will be included at all sites except KMLC through 14z.
Otherwise, VFR TAF elements will prevail at all sites through the
valid period.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 105 84 107 82 / MMM 0 0 10
FSM 105 80 104 81 / MMM 0 0 0
MLC 102 79 104 79 / MMM 0 0 0
BVO 105 78 108 77 / MMM 10 10 10
FYV 101 76 102 76 / MMM 0 10 10
BYV 100 78 102 78 / MMM 0 10 10
MKO 104 79 104 79 / MMM 0 0 0
MIO 103 79 105 76 / MMM 10 10 20
F10 104 79 106 79 / MMM 0 0 0
HHW 101 79 101 78 / MMM 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon to 8 PM CDT Tuesday for OKZ049-053-068-
069-072-074>076.
Heat Advisory from noon to 8 PM CDT Wednesday for OKZ049-053>076.
Excessive Heat Warning from noon to 8 PM CDT Tuesday for
OKZ054>067-070-071-073.
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for OKZ054>057-059>061-064.
AR...Heat Advisory from noon to 8 PM CDT Tuesday for ARZ001-002-010-
011.
Heat Advisory from noon to 8 PM CDT Wednesday for ARZ001-002-010-
011-019-020-029.
Excessive Heat Warning from noon to 8 PM CDT Tuesday for ARZ019-
020-029.
&&
SHORT TERM...12
LONG TERM....14
AVIATION...23Hazardous weather outlook, Jul 25, 8:30 PM CDT, 7 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 830 PM CDT Mon Jul 25 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 830 PM CDT Mon Jul 25 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. No hazardous weather is anticipated through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Very High Fire Weather and Dangerous Heat Potential. WEDNESDAY...Thunderstorm and Dangerous Heat Potential. THURSDAY...Thunderstorm...Dangerous Heat and Heavy Rain Potential. FRIDAY AND SATURDAY...Thunderstorm and Heavy Rain Potential. SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Extreme heat conditions with potential for heat stress impacts will persist into the middle of the week with some improvement after Wednesday. The continued hot and dry weather and an increase in wind speeds will also lead to worsening fire weather conditions. Thunderstorm chances will increase Wednesday night and Thursday as a cold front approaches from the north. A more substantial break from the heat is expected by Friday through the weekend, with shower and thunderstorm chances continuing. The pattern of multiple rounds of showers and thunderstorms may result in locally heavy rainfall amounts. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:21 AM CDT | Excessive Heat Warning | TSA | Creek, Haskell, Latimer, McIntosh, Mayes, Muskogee and 9 more | 40 hr |
Nearby
Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.